Alert archive / California / Wind Advisories in 2015
Wind Advisory 27, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 17, 2015, 3:36 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Dec 17, 2015, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2015, 3:36 AM PST (11:36 UTC)
- In effect from
- Dec 17, 2015, 10:00 PM PST
- Expired
- Dec 18, 2015, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041 WWUS76 KMFR 171136 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PST THU DEC 17 2015 ...WINDY CONDITIONS TO IMPACT THE COAST AND AREAS EAST OF THE CASCADES TONIGHT... CAZ085-ORZ030-031-172345- /O.NEW.KMFR.WI.Y.0027.151218T0600Z-151218T1600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 336 AM PST THU DEC 17 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH...WITH HIGHER GUSTS LIKELY ON HIGHEST TERRAIN AND NEAR SUMMER LAKE. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING...PEAKING EARLY FRIDAY MORNING BEFORE DIMINISHING LATE FRIDAY MORNING.. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE...WARNER MOUNTAINS. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-172345- /O.CON.KMFR.HW.A.0012.151218T0300Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH 336 AM PST THU DEC 17 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. * WINDS: SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * TIMING: WINDS INCREASE THIS EVENING...PEAKING NEAR MIDNIGHT...AND THEN DIMINISH QUICKLY FRIDAY MORNING. * LOCATIONS INCLUDE: BANDON...PORT ORFORD...GOLD BEACH. * IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN ALREADY-SATURATED SOILS...INCREASING POTENTIAL FOR POWER OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
843 WWUS76 KMFR 171702 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 AM PST THU DEC 17 2015 ...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND EAST SIDE TONIGHT... CAZ085-ORZ030-031-180515- /O.NEW.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/ /O.EXT.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 902 AM PST THU DEC 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING...PEAK EARLY FRIDAY MORNING...THEN DIMINISHING LATE FRIDAY MORNING.. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE...PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGH TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-180515- /O.UPG.KMFR.HW.A.0012.151218T0300Z-151218T1200Z/ /O.NEW.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 902 AM PST THU DEC 17 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING: WINDS INCREASE THIS EVENING...PEAKING NEAR MIDNIGHT...THEN DIMINISH QUICKLY FRIDAY MORNING. * LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES AND HEADLANDS. * IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN ALREADY-SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-180515- /O.EXB.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 902 AM PST THU DEC 17 2015 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
833 WWUS76 KMFR 172228 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 228 PM PST THU DEC 17 2015 ...WINDY CONDITIONS TO IMPACT THE COAST...SHASTA VALLEY...AND EAST SIDE TONIGHT... .A POTENT FRONTAL SYSTEM WILL SWEEP ACROSS THE FORECAST AREA THIS EVENING INTO FRIDAY MORNING. STRONG PRESSURE GRADIENTS BETWEEN THE SURFACE LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH ARE LIKELY TO RESULT IN STRONG GUSTY WINDS, PARTICULARLY ALONG THE COAST, IN THE SHASTA VALLEY, AND ACROSS THE EAST SIDE. EXPECT TRAVEL DIFFICULTIES ALONG AREA ROADS, WITH SATURATED SOILS AND STRONG WINDS ALSO LIKELY RESULTING IN DOWNED TREES AND POWER OUTAGES. CAZ085-ORZ030-031-181200- /O.CON.KMFR.HW.W.0016.151218T0600Z-151218T1800Z/ /O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 228 PM PST THU DEC 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ ORZ021-022-181200- /O.CON.KMFR.HW.W.0016.151218T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 228 PM PST THU DEC 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * WINDS: SOUTH TO SOUTHWEST 40 TO 50 MPH...WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING: WINDS INCREASE THIS EVENING...PEAK NEAR MIDNIGHT...THEN DIMINISH QUICKLY EARLY FRIDAY MORNING. * LOCATIONS INCLUDE: EXPOSED AREAS ALONG HIGHWAY 101...PORT ORFORD...GOLD BEACH...BROOKINGS...BANDON...AND AREA CAPES AND HEADLANDS. * IMPACTS: HIGH WINDS MAY BRING DOWN TREES MORE READILY IN ALREADY SATURATED SOILS...INCREASING THE POTENTIAL FOR POWER OUTAGES. TRAVEL ALONG THE COAST COULD BECOME HAZARDOUS... ESPECIALLY FOR HIGH-PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-181200- /O.CON.KMFR.WI.Y.0027.151218T0600Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 228 PM PST THU DEC 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND EVENING... PEAK EARLY FRIDAY MORNING...THEN DIMINISH LATE FRIDAY MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
828 WWUS76 KMFR 181155 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 355 AM PST FRI DEC 18 2015 ...WINDY CONDITIONS CONTINUE TO IMPACT THE SHASTA VALLEY AND EAST SIDE THIS MORNING... .A POTENT COLD FRONT WILL SWEEP THROUGH THIS MORNING. STRONG PRESSURE GRADIENTS BETWEEN THE SURFACE LOW TO THE NORTH AND HIGH PRESSURE TO THE SOUTH WILL CONTINUE TO RESULT IN STRONG GUSTY WINDS... PARTICULARLY IN THE SHASTA VALLEY... AND ACROSS THE EAST SIDE. EXPECT TRAVEL DIFFICULTIES ALONG AREA ROADS... WITH SATURATED SOILS AND STRONG WINDS ALSO LIKELY RESULTING IN DOWNED TREES AND POWER OUTAGES. ORZ021-022-181300- /O.EXP.KMFR.HW.W.0016.000000T0000Z-151218T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BANDON...PORT ORFORD...BROOKINGS... HARBOR...GOLD BEACH 355 AM PST FRI DEC 18 2015 ...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. * WINDS: WINDS ARE DIMINISHING....SO THE WARNING WILL BE ALLOWED TO EXPIRE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD $$ CAZ085-ORZ030-031-181800- /O.CON.KMFR.HW.W.0016.000000T0000Z-151218T1800Z/ /O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 355 AM PST FRI DEC 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. HIGHER TERRAIN AND THE AREA AROUND SUMMER LAKE WILL LIKELY REACH UP TO 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL PEAK THIS MORNING...THEN WILL DIMINISH LATE THIS MORNING. * LOCATIONS IN THE ADVISORY INCLUDE: LAKEVIEW...SILVER LAKE... PORTIONS OF HIGHWAYS 395...31...AND 140 NORTH AND EAST OF LAKEVIEW. * LOCATIONS IN THE WARNING INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE...AND HIGHER TERRAIN OF LAKE AND KLAMATH COUNTIES. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. WINDS MAY ALSO CAUSE PERIODS OF DRIFTING AND BLOWING SNOW. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ CAZ081-181800- /O.CON.KMFR.WI.Y.0027.000000T0000Z-151218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 355 AM PST FRI DEC 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL PEAK EARLY THIS MORNING...THEN DIMINISH LATE THIS MORNING. * LOCATIONS INCLUDE: WEED...PORTIONS OF INTERSTATE 5 BETWEEN WEED AND YREKA. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH- PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL/BPN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 16, 8:57 PM PST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 16, 8:57 PM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
857 PM PST WED DEC 16 2015
.UPDATE...A WARM FRONT IS MOVING OVER THE AREA TONIGHT AND
THURSDAY. THIS WILL BRING LIGHT TO MODERATE PRECIPITATION INTO THE
AREA TONIGHT AND THURSDAY. HEAVIEST PRECIPITATION WILL BE ALONG
THE COAST AND IN THE OREGON CASCADES. SNOW LEVELS WILL RISE WEST
OF THE CASCADES TONIGHT INTO THURSDAY MORNING. EAST OF THE
CASCADES AND IN THE MOUNT SHASTA AREA, THE PRECIPITATION TYPE IS
A SIGNIFICANT CONCERN WITH SNOW LEVELS REMAINING LOW THIS EVENING
INTO TONIGHT, THEN AS A WARM LAYER MOVES OVERHEAD EXPECT A CHANCE
OF LIGHT FREEZING RAIN TO DEVELOP, ESPECIALLY IN VALLEYS, TONIGHT
AND THURSDAY MORNING. THIS WOULD CAUSE DANGEROUS TRAVEL ON AREA
ROADS. BY THURSDAY AFTERNOON EXPECT A MIX OF RAIN AND SNOW OVER
THE AREA.
BASED ON THE LATEST 00Z NAM, FREEZING RAIN CHANCES ARE HIGHEST
TONIGHT AND THURSDAY MORNING IN THE MOUNT SHASTA AREA, EASTERN
SISKIYOU COUNTY AND WESTERN MODOC COUNTY IN CALIFORNIA AND HIGHEST
IN THE KLAMATH BASIN AND PORTIONS OF SOUTHERN LAKE COUNTY IN
SOUTHERN OREGON. IN THE SOUTHERN OREGON CASCADES, THERE IS ALSO A
CHANCE OF FREEZING RAIN TONIGHT FOR AREAS NEAR LAKE OF THE WOODS
SOUTHWARD. HAVE ADDED A WINTER WEATHER ADVISORY FOR LIGHT SNOW
AND FREEZING RAIN TO SOUTH CENTRAL AND EASTERN SISKIYOU COUNTY AS
WELL AS WESTERN MODOC COUNTY. WINTER WEATHER ADVISORIES REMAIN IN
EFFECT FOR THE SOUTHERN OREGON CASCADES EAST WITH WINTER STORM
CONDITIONS OVER THE HIGHER ELEVATIONS IN THE SOUTHERN OREGON
CASCADES AND NEAR CHEMULT WHERE SNOW LEVELS ARE EXPECTED TO REMAIN
LOW.
&&
.AVIATION...FOR THE 17/00Z TAF CYCLE...VFR CONDITIONS WILL
DETERIORATE THIS EVENING THROUGH THURSDAY MORNING AS A STRONG WARM
FRONT PUSHES INTO THE FORECAST AREA FROM THE WEST. EXPECT MVFR TO
DEVELOP ACROSS THE AREA THIS EVENING, WITH SNOW LEVELS NEAR 3500
FEET. WINDS SHEAR IS EXPECTED ALONG AND NEAR THE COAST, TO INCLUDE
KOTH, BEGINNING AROUND 06Z AND CARRYING THROUGH THE TAF PERIOD TO
18Z. OVERNIGHT IFR WILL DEVELOP AND PRECIPITATION WILL INTENSIFY.
SNOW IS EXPECTED AT KLAMATH FALLS, ACCUMULATING 1-3 INCHES AT KLMT
BETWEEN 09Z AND 18Z. AROUND DAYBREAK THROUGH ABOUT 18Z SNOW COULD
MIX WITH OR CHANGE TO FREEZING RAIN OVER PORTIONS OF THE EAST SIDE,
TO INCLUDE KLMT. AN AIRPORT WEATHER WARNING IS IN EFFECT AT KLMT FOR
THIS ACCUMULATING FROZEN AND FREEZING PRECIPITATION FROM 09Z-18Z. AT
MEDFORD AIRPORT WE EXPECT LIFR CONDITIONS AROUND 15Z THURSDAY
MORNING. BTL/SPILDE
&&
.MARINE...UPDATED 345 PM PST WEDNESDAY 16 DEC 2015...MODERATE SWELL
WILL BECOME WESTERLY TONIGHT...AND SEAS WILL BECOME QUITE HAZARDOUS
AS SOUTH WINDS INCREASE TO AROUND GALE FORCE. WINDS AND SEAS REMAIN
HAZARDOUS TO SMALL CRAFT LATE TONIGHT INTO THURSDAY. A STRONG COLD
FRONT WILL MOVE THROUGH LATE THURSDAY AFTERNOON AND THURSDAY NIGHT.
EXPECT ANOTHER ROUND OF STRONG SOUTH WINDS...PERHAPS REACHING STORM
FORCE IN SOME AREAS. HAVE ISSUED A STORM WATCH FROM ABOUT 5 TO 30
NAUTICAL MILES FROM SHORE AND ALSO NEAR ALL OF THE CAPES DURING THIS
TIME FRAME WHERE GUIDANCE INDICATES BOUNDARY LAYER WINDS SOLIDLY IN
THE 50-55KT RANGE. SEA HEIGHTS PROBABLY REACH OR PERHAPS EVEN EXCEED
20 FT IN THE CORE OF THE STRONGEST WINDS. HEAVY WEST TO NORTHWEST
SWELL WILL DEVELOP THROUGH THE WEEKEND. YET ANOTHER FRONT WILL MOVE
THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. SPILDE
&&
.PREV DISCUSSION... /ISSUED 350 PM PST WED DEC 16 2015/
SHORT TERM...THROUGH SATURDAY NIGHT.
THE FRONT IS SPREADING LIGHT RAIN INTO SW OREGON THIS AFTERNOON.
SNOW LEVEL IS AROUND 4000 FEET THIS AFTERNOON SO PRECIPITATION IS
FALLING AS SNOW AT THE HIGHER MOUNTAINS. THIS FRONT WILL GRADUALLY
SPREADING MORE PRECIPITATION INTO THE CASCADES AND EAST OF THE
CASCADES THIS EVENING. WE HAVE CONTINUED THE WINTER WEATHER
ADVISORY FOR THE CASCADES. ONE MAJOR CONCERN FOR TONIGHT AND
THURSDAY IS THE TYPE OF PRECIPITATION FOR AREAS EAST OF THE
CASCADES. NORTH OF DIAMOND LAKE JUNCTION THE COLD AIR IS DEEP
ENOUGH THAT PRECIPITATION WILL BE ALL SNOW AND SNOWFALL COULD BE
HEAVY ENOUGH TO WARRANT A HEAVY SNOW WARNING OF 4 TO 7 INCHES.
ELSEWHERE IN THE KLAMATH AND TULELAKE BASINS, WE ARE CONCERNED
WITH A WARM LAYER COMING IN BETWEEN 850-700MB LAYER. THIS WOULD
LEAD TO PERIOD OF FREEZING RAIN ACROSS THE EAST SIDE. WHILE ICE
ACCUMULATION WILL NOT BE THAT GREAT, WE ARE CONCERNED THAT THE
COMBINATION OF SNOW AND FREEZING RAIN COULD LEAD TO TRAVEL
PROBLEMS, HENCE THE BASIS FOR THE WINTER WEATHER ADVISORY FOR
TONIGHT THROUGH THURSDAY. PRECIPITATION IS EXPECTED TO TURN TO ALL
RAIN BY THURSDAY AFTERNOON.
WEST OF THE CASCADES PRECIPITATION WILL BE ALL RAIN AS THE SNOW
LEVELS WILL BE ABOVE THE LOWER PASSES. SNOW LEVELS WILL RISE TO
AROUND 6000 FEET THURSDAY AFTERNOON AND STAY ABOVE THE MAJOR PASSES
THROUGH THURSDAY NIGHT. HOWEVER THE COLD FRONT IS EXPECTED TO MOVE
THROUGH BY FRIDAY AFTERNOON AND SNOW LEVELS WILL START TO COME DOWN
AGAIN...LOWERING TO 4000 FEET OVER THE SISKIYOUS AND 5000 FEET OVER
LAKE/MODOC COUNTIES. PRECIPITATION WILL BE MAINLY SHOWERY BUT THERE
WILL BE ENOUGH OF THEM THAT WE WILL NOT GO COMPLETELY DRY DURING THE
WEEKEND.
WITH CONTINUED RAIN INTO THE COASTAL MOUNTAINS...THE COQUILLE RIVER
AT COQUILLE WILL STAY ABOVE FLOOD STAGE TONIGHT...RISING TO MAJOR
FLOOD BY FRIDAY. THE SOUTH FORK OF THE COQUILLE RIVER NEAR MYRTLE
POINT IS ALSO ABOVE FLOOD STAGE BUT THE NORTH FORK OF THE COQUILLE
RIVER NEAR MYRTLE POINT IS CLOSE AND ONLY THE FLOOD WATCH IS IN
EFFECT. /FB
LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
THERE IS GOOD AGREEMENT IN THE MODELS ON ANOTHER HEALTHY FRONTAL
SYSTEM, IN THE FORM OF A COLD OCCLUSION, MOVING THROUGH ON
SUNDAY. SNOW LEVEL INITIALLY IN THE 2500-3500 FOOT RANGE ARE
EXPECTED TO RISE ONLY TO 3000-4000 FEET. PRECIPITATION AMOUNTS
ALONG THE COAST LOOK AS IF THEY WILL BE IN THE 0.50-1.5" RANGE,
WITH 6 TO 12 INCHES OF SNOW ABOVE 6KFT FROM THE CASCADES WESTWARD.
EXPECT 3 TO 6 INCHES BETWEEN 3000 AND 6000 FEET ON THE WEST SIDE.
WINDS MAY KICK UP TO ADVISORY LEVELS IN SOME AREAS SUCH AS THE
SHASTA VALLEY AT WEED AND IN THE SUMMER LAKE AREA.
MONDAY THROUGH WEDNESDAY THERE IS GOOD AGREEMENT ON A VERY WET
FRONTAL SYSTEM MOVING INTO THE FORECAST AREA. WHAT THERE IS NOT
AGREEMENT ON IS SNOW LEVELS AND EXACTLY HOW WET. THE GFS BASED
GUIDANCE SURGES SNOW LEVELS UP TO 8KFT DURING THIS TIME PERIOD,
WHILE THE ECMWF PUSHES THEM ONLY TO ABOUT 6KFT, HIGHEST TUESDAY
MORNING. THE DECISION FOR TODAY'S FORECAST PACKAGE WAS TO SIDE
WITH MODEL CONSENSUS, AS BOTH MODELS INDICATE A STRONG JET STREAM
ACROSS THE GULF OF ALASKA FEEDING INTO THE PACIFIC NORTHWEST. THE
GFS INDICATES SLIGHT RIDGING OFFSHORE INTO THE COAST, WHEREAS THE
ECMWF SHOWS SLIGHT TROUGHING. WITH SUCH STRONG ZONAL FLOW, AND
CLIMATOLOGY AND EL NINO COMPOSITES FAVORING MORE TROUGHING IN THE
GULF OF ALASKA, A LEAN TOWARD THE ECMWF WAS TAKEN, ESPECIALLY FOR
DAY 7-8. THIS IS ALSO WHAT THE PREVIOUS FORECAST REFLECTED. THE
MADDEN JULIAN OSCILLATION IS ALSO ACTIVE, IN PHASE 4, WHICH
FAVORS NEAR TO COOLER THAN AVERAGE TEMPERATURES WITH ABOVE AVERAGE
PRECIPITATION FOR OUR FORECAST AREA. WE WILL NEED TO BE WARY OF
ANY TREND TOWARD THE GFS, AS IT WOULD PROBABLY MEAN LOTS OF WEST
SIDE FLOODING DUE TO RAIN ON SNOW WITH MODERATE TO HEAVY
PRECIPITATION IF IT WERE TO VERIFY. ENSEMBLES FAVOR MORE OF A
CONSENSUS SOLUTION WHICH WOULD EFFECTIVELY KEEP SNOW LEVELS NEAR
CLIMATOLOGY. PRELIMINARY CONSENSUS INDICATES AN ADDITIONAL 5-10
INCHES OF RAIN IN AND NEAR THE COAST RANGE DURING THIS TIME PERIOD
WITH 3-6 FEET OF ADDITIONAL SNOW IN THE MOUNTAINS ABOVE 6KFT.
TRAVELERS SHOULD PAY CLOSE ATTENTION TO FORECAST UPDATES IF THEY
WILL BE GOING ON ROADWAYS ABOVE ABOUT 3500 FEET DURING THIS TIME
PERIOD, AS WE EXPECT WINTER WEATHER IMPACTS, AT TIMES.
AN EARLY LOOK AT THE 24TH AND 25TH INDICATES A MORE SHOWERY
NORTHWEST FLOW PATTERN WITH SNOW LEVELS BETWEEN 2500 AND 3500
FEET. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ030.
WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR ORZ029-030.
WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ029-031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR CAZ084-085.
WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
CAZ082.
WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
CAZ083.
PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR PZZ350-356-370-376.
STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 4 PM PST THURSDAY FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 2 AM PST THURSDAY FOR PZZ350-356-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:02 AM PST | High Wind Warning | MFR | Modoc | 25 hr |
| Dec 16, 9:33 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Dec 17, 2:45 AM PST | Gale Warning | MFR | 25 hr | |
| Dec 17, 2:45 AM PST | Storm Warning | MFR | 22 hr | |
| Dec 17, 3:17 AM PST | Flood Watch | MFR | Coos, Curry, Douglas, Josephine | 26 hr |
| Dec 17, 12:57 PM PST | Areal Flood Warning | MFR | Coos, Curry, Douglas, Josephine | 24 hr |
Nearby
Wind Advisories in California, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.